A Case of Belladonna Poisoning With Late‐Onset Reappearance of Anticholinergic Toxicity

Read full text
Authors: Tatsuhiko Hayashi, Ichiro Hirayama, Minaho Nonaka, Hiromu Naraba, Tetsuhiro Yano, Mitsuru Ishii, Asuka Kaizaki‐Mitsumoto, Satoshi Numazawa, Yoshiteru Tominaga, Yoshito Kamijo
Cited by: 0
References: 7

Abstract

In a patient with belladonna poisoning, symptom recurrence was accompanied by a rebound in drug concentration. This suggests reabsorption of residual alkaloids during impaired intestinal peristalsis. The case emphasizes the importance of carefully monitoring bowel motility in the management of belladonna poisoning to prevent delayed or recurrent toxic manifestations.

Fields of Study & Subjects

Poisoning and overdose treatments Plant-based Medicinal Research Forensic Toxicology and Drug Analysis

Publication details

Journal / source
Clinical Case Reports
Volume
14
Issue
1
Pages
e71869–e71869
Publication date
1 January 2026
Language
EN